Jump to content
CrazyBoards.org

Recommended Posts

Hello,

I'm new here and I want to inquire about something that I'm sure you've heard about a billion times... well, now a billion and one.

I'm on Buproprion and Fluoxetine, which I've drank on and I feel Ok. When I had a higher dose of Fluoxetine I felt like death the next day, but I'm on a lower dose and I feel fine when drinking on it. Some more anxiety the next day is all.

I recently started Abilify on top of those meds. I also take a small dose of Propranolol and I have Xanax and Klonopin at my disposal (barely use them, but they are there and I take only a half or a quarter of one to get the effect).

We are having a surprise party for my cousin this weekend. My whole family will be there and, of course, I'd like to indulge a bit. Not crazy heavily. But... socially. Maybe sip on a mixed drink and have a few of those over the course of multiple hours.

What are the thoughts given my scenario?

Share this post


Link to post
Share on other sites

I think it's a bad idea to drink on psych meds. I have done it, but I wouldn't recommend it. It's especially dangerous for you because you are taking Wellbutrin (possible seizure trigger with alcohol) and have access to benzodiazepines (possibly fatal).

Share this post


Link to post
Share on other sites

Propranolol is VERY dangerous to mix with alcohol.

Share this post


Link to post
Share on other sites

I would just call your prescribing doc and ask them this question. I know various doctors have various answers for it. I drink a couple of drinks on occasion and both my gp and my psych know this. They have both said it's ok for me to have a couple of drinks on occasion though both of them have prescribed me medication that has "do not drink alcohol while taking this medication". So really, I think you need to call them and ask what they think.

Share this post


Link to post
Share on other sites

I also think mixing alcohol with any med is a bad idea.  I would ask your pdoc and see what he thinks.

Share this post


Link to post
Share on other sites

To me, there is another side to the question.  It has been my experience that drinking makes my antidepressant less effective.  I am also leery of the interaction between meds and alcohol, but what I hate is that it throws me into a morose mood.  It makes me feel like I'm sliding back down into the Black Pit.

 

olga

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By sming
      Hey,
      So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will. 
      So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
      200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
      150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
      15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
      150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
      For example, today I'm splitting (some of) the 6am batch into two and  taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play. 
      Cheers , Pete
    • By AbilifyedBunny
      Hello crazyboards,
      I wanted some feedback on the difference between typicals and atypicals...specifically Abilify versus Prolixin.
      I have been taking Abilify for years which means I have had to live with sh**y side effects for a while now.  I got to the point where I could no longer tolerate the side effects so I decided it was time for another med change.  Also, I finally realized that the Abilify could be a contributing factor to my weight problem.  
      My doctor suggested Prolixin and I agreed to try it.  I remember being on Prolixin for a short period of time in the past and I don't recall any awful or intolerable side effects.  The reason I quit the drug was an entirely different story all together which had nothing to do with the medication its self.
      I have been struggling to find the right medication for years.  I tried just about every option available to me with my previous psychiatrist.  The trouble is that the meds work but they all cause intolerable side effects.  Even the medications used to counter those side effects, have their own awful side effects.  Both my previous and current psychiatrist recommended trying the older "typical" antipsychotics at low doses.  Both of them said that their patients experienced less side effects on those medications at low doses, than with the atypicals.  Since I am already on a very low dose of Abilify anyway, I figured it was a perfect fit.
      I wanted to know if there are any marked differences between Abilify and Prolixin for the better or worse...in general and in terms of side effects.
      I had gotten used to the sh**y side effects of Abilify although some of them seem to have worsened or I have developed new ones over time.
      If this cocktail doesn't work, I am at the point where I am greatly considering going off of meds all together (safely by titrating down).  However, I don't really feel that being medication-free is an option for me.  Unfortunately, I am one of those people who seems to greatly benefit from medication and struggle without it.
      Ps. Another side note: I had to quit cannabis due to my medication which is a major bummer.  Ever since I started taking antipsychotics, years ago, cannabis began affecting me differently to the point where it wasn't worth it.  It began interacting with the meds and causing adverse effects as well as dulling the high. I am hoping this changes once I start taking typicals, seeing as they work a little bit differently.
       
    • By Blahblah
      I know many people here have taken Abilify longterm as an adjunct, but I am honestly worried about longterm side effects (weight gain, akasthia). I trialed it twice and it made me constantly hungry, wanting to eat everything (I tried both 2mg, 5mg), made me tap my feet a lot.
      I wonder if taking it only on the week that I am very symptomatic (week before menstruation) it would be effective? Is Abilify something that kicks in within a few days of taking it? My other thought was biting the bullet and using Risperdone for this week (which I really hated when I was on it daily, it made me a zombie, and my Prolactin shot through the roof)
      The symptoms I want to treat (happen @ 4-7 days per month) are: dysphoria, hypersensitivity, severe depression, anger, uncontrollable crying to exhaustion, suicidal ideations, ruminations, stress and some heart palpitations.
    • By lisa2712
      It seems the only time I'm happy or relaxed is when I'm eating junk food or drinking alcohol. Can anyone relate? Why do I need these drugs to feel happy in life? Why do I have to be numbed out by a drug to feel happy? 
      My mom (who I live with) watches how much and how often I drink and discourages me from drinking, because she's afraid I'm going to use it as a crutch or as an unhealthy coping mechanism to try to cope with my life and social anxiety. BTW my mom doesn't drink, and my dad barely drinks. 
    • By lunafox
      Hello all, I'm looking for some med experience/anecdotes!
      I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
      I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.

      I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
      Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
       
×
×
  • Create New...